Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 91, NWS Shreveport, LA

April 10, 20174 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 9:20 PM CDT for 4 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 9:20 PM CDT (02:20 UTC)
Expired
Apr 10, 2017, 10:00 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS54 KSHV 110220
SVRSHV
TXC183-203-365-401-110300-
/O.NEW.KSHV.SV.W.0091.170411T0220Z-170411T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
920 PM CDT MON APR 10 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern Harrison County in northeastern Texas...
  North central Panola County in northeastern Texas...
  Northeastern Rusk County in northeastern Texas...
  Southeastern Gregg County in northeastern Texas...

* Until 1000 PM CDT

* At 920 PM CDT, a severe thunderstorm was located near Tatum, or 14
  miles southwest of Marshall, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Marshall, Hallsville, Tatum, Elysian Fields, Easton, Scottsville
  and Darco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3232 9461 3248 9463 3260 9417 3235 9415
TIME...MOT...LOC 0220Z 264DEG 21KT 3240 9454 

HAIL...1.00IN
WIND...60MPH
 
$$

13
1 follow-up statement
621 
WWUS54 KSHV 110243
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
943 PM CDT MON APR 10 2017

TXC183-401-110253-
/O.CAN.KSHV.SV.W.0091.000000T0000Z-170411T0300Z/
Rusk TX-Gregg TX-
943 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK AND
SOUTHEASTERN GREGG COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3233 9445 3252 9445 3260 9417 3235 9415
TIME...MOT...LOC 0243Z 264DEG 21KT 3241 9438 

$$

TXC203-365-110300-
/O.CON.KSHV.SV.W.0091.000000T0000Z-170411T0300Z/
Harrison TX-Panola TX-
943 PM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN HARRISON AND NORTH CENTRAL PANOLA COUNTIES...

At 943 PM CDT, a severe thunderstorm was located 8 miles south of
Marshall, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Marshall, Elysian Fields, Scottsville and Darco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3233 9445 3252 9445 3260 9417 3235 9415
TIME...MOT...LOC 0243Z 264DEG 21KT 3241 9438 

HAIL...1.00IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:33 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 5:33 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
533 PM CDT Mon Apr 10 2017

.AVIATION...
Ongoing line of SHRA/TSRA noted northwest of ktxk early this
evening gradually moving east northeast at 25 mph, with isolated
-SHRA developing west of kshv/east of ktyr and kggg. Computer
models continue to hint at the isolated activity congealing with
the line of convection later this evening, and the line will expand
from northeast to southwest to northwest of keld to ktyr aoa 11/01Z
and affect all the terminals into tonight. kmlu will likely not
see precipitation until around or shortly after midnight tonight.
TSRA/+TSRA and moderate to large hail will be possible with this
activity, especially early this evening, whereby late evening/early
tonight -SHRA andvariable perhaps -TSRA will be more commonplace. Have tried
to continue to convey in this TAF period the best time-frame the
precipitation will affect each terminal, and when the threat will
gradually diminish. Will of course amend as necessary.

Otherwise, VFR CIGS and relatively light southerly winds occurring early
this evening, but as the convection pass over the TAF sites, expect to see
brief erratic/variable winds with speeds of 15-20 kts sustained
with gusts of 30-40 kts. Once the convection exits the TAF sites,
CIGS will drop to MVFR to possibly IFR overnight into Tuesday
morning. CIGS will improve to MVFR by mid-late Tuesday morning and
will be slow to improve to VFR.

A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK,
east TX, portions of deep east TX, portions of northwest LA and portions of
southwest AR.

&&

.PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/

DISCUSSION...
A quiet morning has quickly transitioned into an active afternoon
with increasingly unstable conditions expanding eastward ahead of
a cold front advancing across east central Texas and beginning to
near our northeast Texas zones along I-30 and north into southeast
Oklahoma. This is where we have already begun to see convection
firing this afternoon with a few strong to severe storms advancing
northeast generally along I-30. Hail has been the primary culprit
thus far, and that trend will continue into the late afternoon and
early evening hours with damaging wind threat becoming more likely
as we go later into the evening. This threat will expand farther
east to encompass the northwest half of our region including much
of southwest Arkansas, extreme northwest Louisiana, and upper two
thirds of northeast Texas. The general consensus among short range
model progs is a linear complex will develop later this evening,
thus the transition to more of a damaging wind threat. The severe
threat will likely diminish after midnight as we lose the upper
forcing and dynamics with the surface front stalling west of our
region. Heavy rainfall does not appear to be a significant threat
for our region, but we will also be monitoring the potential as
well as the severe threat through this evening into the overnight
hours with 1-2 inches of rainfall common for a good chunk of the
region with isolated higher amounts possible.

The threat of rain will continue through mid week as the front
lingers before getting a secondary push southeastward on Tuesday
through early Wednesday. Additional rainfall amounts are expected
to be around an inch or less through early Wednesday. The rest of
the week from Wednesday afternoon through Friday looks mostly dry
with weak upper level ridging setting up across the region. This
ridge will begin to shift east by late Friday into the weekend
with the chance of showers and thunderstorms slowly creeping back
into the forecast for Easter weekend ahead of the next frontal
boundary. At this point, the weekend certainly doesn't look like a
washout but the threat of isolated convection will exist as Gulf
moisture increases and weak upper disturbances transition east in
SW flow aloft. Rain chances will likely increase more so heading
into early next week with the front inching closer to the region
before stalling and lifting back north by the middle of next week.
This will generally spell above normal temperatures for much of
the forecast period with daytime highs in the 70s and 80s while
overnight lows will mainly run in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  61  79 /  60  60  30  20
MLU  62  76  60  79 /  20  60  50  20
DEQ  59  72  56  75 /  80  40  10  20
TXK  62  70  58  76 /  80  60  20  20
ELD  62  71  59  77 /  60  60  40  20
TYR  63  74  61  78 /  80  50  20  20
GGG  63  74  61  78 /  80  50  20  20
LFK  65  78  62  82 /  60  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

In the hours before

Local storm report, Apr 10, 8:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             1 S VALLIANT            33.99N 95.09W
04/10/2017  E0.75 INCH       MCCURTAIN          OK   BROADCAST MEDIA

&&

20
Special weather statement, Apr 10, 8:24 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
824 PM CDT MON APR 10 2017

TXZ108>111-124>126-136>138-150-110200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Camp TX-Marion TX-Wood TX-
Franklin TX-Morris TX-Rusk TX-Titus TX-
824 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...NORTHWESTERN
MARION...NORTHWESTERN HARRISON...FRANKLIN...NORTHWESTERN RUSK...
EASTERN WOOD...UPSHUR...SOUTHWESTERN MORRIS...TITUS...CAMP AND GREGG
COUNTIES UNTIL 900 PM CDT...

At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Purley to near Overton. Movement was
northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Longview, Mount Pleasant, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Pittsburg, Winnsboro, Leesburg, Mount Vernon, Overton, Lone
Star, Big Sandy, Hawkins, Ore City, New London, Arp, Clarksville City
and East Mountain.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3339 9509 3339 9506 3338 9505 3338 9502
      3339 9501 3339 9497 3340 9495 3258 9450
      3239 9491 3222 9482 3214 9522 3324 9531
TIME...MOT...LOC 0124Z 209DEG 31KT 3306 9523 3230 9502

FB
Local storm report, Apr 10, 8:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             LAKEPORT                32.41N 94.71W
04/10/2017  E0.75 INCH       GREGG              TX   AMATEUR RADIO

&&

20
Special weather statement, Apr 10, 9:01 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
901 PM CDT MON APR 10 2017

TXZ137-138-150-151-110245-
Gregg TX-Panola TX-Harrison TX-Rusk TX-
901 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTH
CENTRAL PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES
UNTIL 945 PM CDT...

At 900 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Hallsville, or 9 miles southeast of Longview,
moving east northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, Marshall, Hallsville, Tatum, Lakeport, Easton, Scottsville,
Nesbitt, Chalk Hill, Monroe and Darco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3232 9475 3248 9477 3267 9424 3235 9418
TIME...MOT...LOC 0200Z 257DEG 34KT 3241 9466

13
Local storm report, Apr 10, 9:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             WINNSBORO               32.96N 95.29W
04/10/2017  E0.75 INCH       WOOD               TX   PUBLIC

            PUBLIC REPORTS HAIL VIA KLTV FACEBOOK PAGE.

&&

20
Special weather statement, Apr 10, 9:13 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
913 PM CDT MON APR 10 2017

TXZ124-125-110300-
Upshur TX-Wood TX-
913 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD AND WESTERN
UPSHUR COUNTIES UNTIL 1000 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hawkins, or 12 miles east of Mineola, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hawkins, Rosewood, Grice and Pritchett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3284 9502 3261 9495 3259 9530 3260 9532
      3271 9538
TIME...MOT...LOC 0213Z 253DEG 21KT 3265 9527

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSpecial Weather StatementSHVGregg51 min
Apr 10, 7:13 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith47 min
Apr 10, 7:21 PM CDTTornado WarningSHVGregg, Rusk, Smith24 min
Apr 10, 7:39 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 10, 7:45 PM CDTTornado WarningSHVGregg, Rusk30 min
Apr 10, 7:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus56 min
Apr 10, 8:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk49 min
Apr 10, 8:16 PM CDTTornado WarningSHVGregg, Harrison, Rusk29 min
Apr 10, 8:24 PM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Titus, Upshur36 min
Apr 10, 8:46 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus44 min
Apr 10, 9:01 PM CDTSpecial Weather StatementSHVHarrison44 min
Apr 10, 9:13 PM CDTAreal Flood AdvisorySHVGregg, Harrison, Panola, Rusk2 hr
Apr 10, 9:13 PM CDTSpecial Weather StatementSHVUpshur47 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood58 min
Apr 10, 10:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur35 min
Apr 10, 11:21 PM CDTSpecial Weather StatementSHVUpshur39 min
Apr 11, 12:15 AM CDTSpecial Weather StatementSHVCamp, Marion, Morris, Upshur30 min
Apr 11, 1:15 AM CDTSpecial Weather StatementSHVCass60 min
Apr 11, 1:41 AM CDTAreal Flood AdvisorySHVBowie, Camp, Franklin, Morris, Titus, Wood2 hr
Apr 11, 5:08 AM CDTAreal Flood WarningSHVCass112 min
Apr 11, 5:18 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby57 min
Apr 11, 6:55 AM CDTRiver Flood WarningSHVGregg49 hr
Apr 11, 7:05 AM CDTAreal Flood AdvisorySHVGregg, Rusk, Smith, Upshur, Wood115 min
Apr 11, 10:02 AM CDTRiver Flood WarningSHVSmith, Wood6 days
Apr 11, 2:18 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 11, 2:39 PM CDTRiver Flood WarningSHVBowie, Cass, Morris13 days

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.